Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 337, NWS Wichita, KS

July 24, 2011Barton County, Rice County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2011, 5:13 PM CDT for Barton County, Rice County, Kansas. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 5:13 PM CDT (22:13 UTC)
Expired
Jul 24, 2011, 6:15 PM CDT
In force
62 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Barton County, KS, Rice County, KS

The radar

The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 5:27 PM CDTTSTM WND DMGClaflin, KSTREES BREAKING.
Jul 24, 5:30 PM CDTTSTM WND GST 708 Ne Great Bend, KS
Jul 24, 5:44 PM CDTTSTM WND GST 708 N Ellinwood, KSLAW ENFORCEMENT REPORTED 60 TO 70 MPH WIND GUSTS AT CHEYENNE BOTTOMS ALONG HIGHWAY 156.
Jul 24, 5:47 PM CDTTSTM WND GST 70E Hoisington, KSSHED BLOWN DOWN BY WINDS AT LEAST 70 MPH.
Jul 24, 5:47 PM CDTTSTM WND GST 70Hoisington, KSSHED BLOWN DOWN BY WINDS AT LEAST 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1864 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

943 
WUUS53 KICT 242213
SVRICT
KSC009-159-242315-
/O.NEW.KICT.SV.W.0337.110724T2213Z-110724T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
513 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTON COUNTY IN CENTRAL KANSAS...
  WESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 506 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ELLINWOOD...OR 15
  MILES EAST OF GREAT BEND...AND MOVING EAST AT 20 MPH. ANOTHER 
STORM IS LOCATED 1 MILE SOUTHWEST OF ALBERT AND IS MOVING EAST AT 20 
MPH. 

* LOCATIONS IMPACTED INCLUDE...
  ALBERT...GREAT BEND...RAYMOND...CHASE AND SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER 
HOUR...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION 
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR 
BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS 
WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
      3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2210Z 257DEG 18KT 3838 9850
WIND...HAIL 60MPH <.75IN

$$

DUNTEN
4 follow-up statements
923 
WWUS53 KICT 242227
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CDT SUN JUL 24 2011

KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
527 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
WESTERN RICE COUNTIES UNTIL 615 PM CDT...

AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
CLAFLIN...OR 14 MILES NORTHEAST OF GREAT BEND...MOVING NORTHEAST AT 5
MPH. TORRENTIAL RAIN FROM THE SLOW MOVING STORM MAY CAUSE BRIEF 
FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LOCATIONS IMPACTED INCLUDE...
  CHASE AND CLAFLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
      3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2226Z 218DEG 4KT 3846 9859
WIND...HAIL 70MPH <.75IN

$$

HOWERTON
664 
WWUS53 KICT 242241
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
541 PM CDT SUN JUL 24 2011

KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
541 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BARTON AND
WESTERN RICE COUNTIES UNTIL 615 PM CDT...

AT 539 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
CLAFLIN...OR 12 MILES NORTHEAST OF GREAT BEND...MOVING NORTHWEST AT 5
MPH. LOCALIZED FLOODING IS ALSO EXPECTED DUE TO THE TORRENTIAL RAIN 
AND SLOW MOVING STORMS. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE 
DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  CLAFLIN...HOISINGTON...OLMITZ AND ALBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3864 9903 3859 9849 3856 9847 3852 9848
      3852 9845 3825 9828 3826 9902
TIME...MOT...LOC 2240Z 155DEG 4KT 3848 9863
WIND...HAIL 80MPH 0.75IN

$$

HOWERTON
639 
WWUS53 KICT 242259
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
559 PM CDT SUN JUL 24 2011

KSC009-159-242315-
/O.CON.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
559 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BARTON
AND NORTHWESTERN RICE COUNTIES UNTIL 615 PM CDT...

AT 558 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
WEST OF CLAFLIN...OR 13 MILES NORTHEAST OF GREAT BEND...MOVING 
NORTHWEST AT 5 MPH. TORRENTIAL RAIN MAY CAUSE BRIEF FLOODING OF POOR 
DRAINAGE AREA. 

LOCATIONS IMPACTED INCLUDE...
  HOISINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

THIS IS AN EXTREMELY DANGEROUS SITUATION WITH TORNADO LIKE WIND
SPEEDS EXPECTED. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE
ESPECIALLY SUSCEPTIBLE TO WINDS OF THIS MAGNITUDE AND MAY BE
OVERTURNED. MOVE IMMEDIATELY TO A STURDY BUILDING AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3859 9849 3856 9847 3856 9848 3852 9848
      3852 9845 3834 9835 3837 9886 3863 9892
TIME...MOT...LOC 2259Z 155DEG 4KT 3850 9864
WIND...HAIL 60MPH <.75IN

$$
616 
WWUS53 KICT 242312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT SUN JUL 24 2011

KSC009-159-242321-
/O.EXP.KICT.SV.W.0337.000000T0000Z-110724T2315Z/
RICE KS-BARTON KS-
612 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BARTON AND
NORTHWESTERN RICE COUNTIES WILL EXPIRE AT 615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3859 9849 3856 9847 3856 9848 3852 9848
      3852 9845 3834 9835 3837 9886 3863 9892
TIME...MOT...LOC 2311Z 155DEG 4KT 3851 9865

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:38 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 24, 3:38 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
338 PM CDT SUN JUL 24 2011

.DISCUSSION...

TONIGHT:
OUTFLOW BOUNDARY AND WIND SHIFT PUSHED ACROSS MOST OF FORECAST
AREA THIS AFTERNOON. PERSISTENT REDEVELOPMENT OF STORMS OVER
SEDGWICK COUNTY HAVE PRODUCED CIRCULAR OUTFLOW WHICH WILL LIKELY
CONTINUE TO BE FOCUS FOR MORE STORMS THROUGH SUNSET. ALSO
EXPECT INCREASED COVERAGE IN THE FAVORED AREA IN CENTRAL KS...WHERE
RAIN HAS BEEN OCCURRING THE PAST FEW DAYS. ANTICIPATING VERY ISOLATED
SEVERE STORMS AGAIN DURING THE EARLY EVENING FROM MICROBURSTS ON
STORM COLLAPSE. BELIEVE ISOLATED STORMS WILL PROBABLY REDEVELOP
IN THE PREDAWN HOURS...WITH BEST GUESS EITHER ACROSS FLINT HILLS
AND SOUTHEAST KS...OR ALONG/WEST OF HIGHWAY 14.

MON:
STILL NOT OPTIMISTIC ABOUT PRECIPITATION ON MON...ALTHOUGH AN
ISOLATED LATE DAY/EVENING STORM CANNOT BE RULED OUT WHERE
CONVECTIVE TEMPERATURES ARE REACHED. AT THIS POINT...GIVEN
UNCERTAINTY AND COVERAGE...NOT WORTH MENTIONING AT THIS TIME.
HOWEVER SHOULD STORMS PERSIST LATER AND BE MORE WIDESPREAD THAN
CURRENTLY ANTICIPATED SUN NIGHT...OUTFLOW BOUNDARY/EFFECTIVE FRONT
COULD PROVIDE FOCUS FOR STORMS IN THE AFTERNOON. HIGHER DEW POINTS
WILL LIKELY BE ADVECTING ACROSS THE AREA WITH EAST/SOUTHEAST SURFACE
WINDS. THIS INCREASE IN LOW LEVEL MOISTURE WILL OFFSET ANY OF THE
COOLING...WITH 105 HEAT INDICES LIKELY OVER VIRTUALLY ALL OF THE
AREA. PLAN TO EXPAND WARNING TO ALL SECTIONS...ALTHOUGH RUSSELL
AND BARTON COUNTIES MAY END UP A DEGREE OR TWO SHY OF CRITERIA.

TUE-WED:
LATEST RUNS OF MEDIUM RANGE MODELS SHOW LITTLE CHANGE FROM
PREVIOUS RUNS WITH LONG WAVE PATTERN THROUGHOUT THIS PERIOD.
APPEARS THAT HEAT WILL REMAIN ENTRENCHED THROUGHOUT THIS PERIOD.
ONLY MINOR TWEAKS TO GOING TEMPERATURE FORECAST WITH EXCESSIVE
HEAT WARNING EXPANDED THROUGH WED NIGHT.

THU-SUN:
A SHORTWAVE WILL LIKELY MOVE ACROSS THE NORTHERN PLAINS WITH
TRAILING ENERGY GIVING A GLANCING SHOT TO THE AREA. QUESTIONABLE
HOW FAR SOUTH ANY EFFECTIVE FRONT/BOUNDARY WILL GO...AND WILL TRIM
BACK A BIT ON PRECIPITATION. TEMPERATURES OBVIOUSLY WILL BE HIGHLY
CONTINGENT ON LOCATION OF BOUNDARIES/PRECIPITATION...BUT DO NOT
SEE ANY SIGNIFICANT RELIEF FROM HEAT. JUST ENOUGH UNCERTAINTY TO
NOT EXTEND EXCESSIVE HEAT WARNING THROUGH THE REST OF THE
WEEK...ALTHOUGH FAIRLY CONFIDENT SOUTHERN HALF OF THE AREA WILL
MAKE CRITERIA. MAIN POINT IS ALL MODELS SHOW INCREASING 500MB
HEIGHTS THROUGHOUT THE PERIOD...MAKING SIGNIFICANT LOW LEVEL
COOLING OR FRONTAL PASSAGE INCREASINGLY UNLIKELY. -HOWERTON

&&

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

THE MAIN AVIATION CONCERN WILL BE THUNDERSTORMS ACROSS THE AREA
TODAY...AND THE PLACEMENT OF THE FRONTAL BOUNDARY THROUGH THE
FORECAST PERIOD.

THE COOL FRONTAL BOUNDARY HAS MADE ITS WAY INTO CENTRAL AND
EASTERN KANSAS IN A NORTH TO SOUTH FASHION. IN ADDITION TO THE
BOUNDARY...AN OUTFLOW BOUNDARY FROM THE MORNINGS CONVECTION OVER
SOUTHEASTERN KANSAS THAT HAS IMPACTED THE WIND FIELD. WINDS WILL BE
TRICKY THROUGH THE DAY WITH THE IMPACT OF CONVECTION AND THE
MULTIPLE BOUNDARIES.

ON THE THUNDERSTORM FRONT...THERE IS CURRENTLY SOME ONGOING
THUNDERSTORMS NEAR KRSL IN CENTRAL KANSAS...EXPECT THIS ACTIVITY
TO CONTINUE TO PERSIST AND EXPAND THROUGH THE AFTERNOON ACROSS THE
AREA. HAVE KEPT THE VCTS IN AT ALL OTHER TERMINALS BEYOND 20-21Z
AND OVERNIGHT. SOME OF THE STRONGER STORMS COULD HAVE STRONG
OUTFLOW/DOWNBURST WINDS.

BILLINGS

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    77 100  76 102 /  30  10  10  10
HUTCHINSON      76  99  76 102 /  30  10  10  10
NEWTON          76  98  75 101 /  30  10  10  10
ELDORADO        75  99  74 100 /  30  10  10  10
WINFIELD-KWLD   78 101  77 101 /  30  10  10  10
RUSSELL         72  98  75 102 /  30  10  10  10
GREAT BEND      74  98  75 102 /  30  10  10  10
SALINA          76  99  76 101 /  30  10  10  10
MCPHERSON       75  99  75 101 /  30  10  10  10
COFFEYVILLE     77 102  76 102 /  30  10  10  10
CHANUTE         76 100  75 101 /  30  10  10  10
IOLA            76 100  75 101 /  30  10  10  10
PARSONS-KPPF    77 101  76 102 /  30  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ032-033-
047>053-067>072-082-083-091>096-098>100.

&&
Hazardous weather outlook, Jul 24, 3:56 PM CDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
356 PM CDT SUN JUL 24 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-252100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
356 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

DANGEROUS HEAT WILL AFFECT THE ENTIRE AREA THROUGH THE EARLY
EVENING HOURS...PLEASE CHECK THE EXCESSIVE HEAT WARNING FOR
DETAILS.

WIDELY SCATTERED THUNDERSTORMS WILL PERSIST THROUGH SUNSET.
BRIEF AND ISOLATED DAMAGING WINDS ARE LIKELY FROM THE STRONGEST
STORMS THROUGH SUNSET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH WEDNESDAY. CHECK THE
EXCESSIVE HEAT WARNING FOR ADDITIONAL DETAILS. THE TRIPLE DIGIT
HEAT INDICES WILL CONTINUE THROUGH SATURDAY OVER THE ENTIRE AREA.
ADDITIONAL EXCESSIVE HEAT WARNINGS MAY BE NEEDED LATER IN THE
WEEK.

THERE ARE SLIGHT CHANCES FOR STORMS THURSDAY OVER CENTRAL KANSAS
AND MOST OF THE AREA ON FRIDAY. STRONG STORMS ARE LIKELY AND
ISOLATED SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT DUE TO THE
ISOLATED AND TRANSIENT NATURE OF THE THREAT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

In the hours before

Special weather statement, Jul 24, 4:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
413 PM CDT SUN JUL 24 2011

KSZ069-242145-
BUTLER-
413 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER COUNTY...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 6 MILES EAST OF EL DORADO...OR NEAR EL
DORADO...AND MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 4:21 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
421 PM CDT SUN JUL 24 2011

KSZ050-242145-
RICE-
421 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RICE COUNTY...

AT 419 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LYONS...OR 23 MILES SOUTH OF ELLSWORTH...
AND MOVING NORTHEAST AT 5 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 4:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT SUN JUL 24 2011

KSZ049-242215-
SALINE-
446 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SALINE COUNTY...

AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SOLOMON...OR 8 MILES WEST OF ABILENE...AND
MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 4:50 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
450 PM CDT SUN JUL 24 2011

KSZ069-070-242215-
BUTLER-GREENWOOD-
450 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BUTLER AND GREENWOOD COUNTIES...

AT 447 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
AN AREA OF STRONG THUNDERSTORMS 8 MILES EAST OF EL DORADO...AND
MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Special weather statement, Jul 24, 4:58 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
458 PM CDT SUN JUL 24 2011

KSZ047-050-242230-
BARTON-RICE-
458 PM CDT SUN JUL 24 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR BARTON AND RICE COUNTIES...

AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ELLINWOOD...OR 13 MILES EAST OF GREAT
BEND...AND MOVING EAST AT 10 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

DUNTEN
Local storm report, Jul 24, 4:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
459 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     3 NE EL DORADO          37.85N 96.82W
07/24/2011                   BUTLER             KS   COUNTY OFFICIAL

            FENCES WERE BLOWN DOWN. THERE WAS DAMAGE TO A FEW STORAGE
            BUILDINGS WITH THE DAMAGE EXTENT UNKNOWN.

&&

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:00 PM CDTSevere Thunderstorm WarningICTKingman, Reno48 min
Jul 23, 7:26 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner39 min
Jul 24, 4:02 PM CDTSevere Thunderstorm WarningICTSedgwick28 min
Jul 24, 4:18 PM CDTSevere Thunderstorm WarningICTSaline27 min
Jul 24, 4:41 PM CDTSevere Thunderstorm WarningICTSedgwick34 min
Jul 24, 5:07 PM CDTSevere Thunderstorm WarningICTButler, Greenwood38 min
Jul 24, 6:31 PM CDTSevere Thunderstorm WarningICTSumner29 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.